Wednesday, May 5, 2010

Annie's Desk, May 5, 2010

Annie: "Dr. Grumpy's office, this is Annie."

Mr. Derm: "Yeah, Dr. Grumpy prescribed Lamictal for me last week, and now I've got a bad rash all over."

Annie: "Yeah, it can do that... Let me go ask him." (puts patient on hold, grabs me in hallway for advice, goes back to phone). "Yeah, he says you need to stop it."

Mr. Derm: "I haven't started it yet. I forgot to pick it up at the pharmacy."

25 comments:

the observer said...

::head palm::

Sheesh, really?

Grumpy, M.D. said...

Yes, really.

Anonymous said...

The only explanation I can think of is that you gave him samples. Its just too ridiculous otherwise.

Grumpy, M.D. said...

No, I didn't.

If that were the case it would make sense, and I wouldn't have bothered to put it up.

ERP said...

Poison Ivy I guess.

Pam said...

LOL! :)

Gen said...

See...just thinking about using it gives him a rash. That's pretty darned allergenic!

Pam said...

Still laughing.

Anonymous said...

So your patient developed a new symptom, and called in to see if that new symptom was a contraindication for starting on a new drug. Is that so unreasonable?

ageneric said...

Hmm... this sounds like it has the makings of a journal article.

"Incidence of allergic reactions to unpurchased medications."

I'd be happy to co-author the paper since I've seen this phenomenon many times.

Anonymous said...

Oh for fuck's sake.

terri c said...

That is one powerful drug. I am starting to feel a bit itchy...

missaunt said...

Classic phantom Steven Johnson's. "I think of taking Lamictal, and I get PSJ." ha! I need a pub. Count me in!

Anonymous said...

Lucky it wasn't viagra...

Jennifer Gilbert Settle said...

i mean i'm aware that lamictal rashes are serious..but is Lamictal really that potent?? haha...I will definitely be sharing this with my coworkers at my peds neurology office tomorrow.

Moose said...

He probably found the rash when he didn't show up for the MRI that was ordered. Did he remember to ask for the results of that?

thegooddrlaura said...

I know you don't make up this $#it.

Ms Executive Slave said...

Wow bang head on desk moment Annie... Though in this case i'd choose a brick wall...

Dymphna said...

Classic case of cyberchondria.

R. May said...

All I can say is WTF?

stewbert said...

oh.my.word.

Claudia said...

My answer to your "So wadda you think?" I never think here. I'm too busy laughing.

Maui said...

OK, I'm going to be the devil's advocate on this one.

Maybe he just didn't express himself correctly and what he really meant was something like this:

"...Dr. Grumpy prescribed lamictal for me. I was going to start taking it but I noticed I've got a bad rash all over. Is it OK for me to go ahead and start taking it?"

Sputnik said...

oh god, i take Lamotrigine and I thought this was hilarious!

Val Erde said...

AH! This is a clear case of paragraph abuse (similar to substance abuse but not as creative):

"Yeah, Dr. Grumpy prescribed Lamictal for me last week.

[new paragraph and surgical removal of word 'and']

"Now I've got a bad rash all over."

;)

 
Locations of visitors to this page